Alert archive / New Jersey / Small Craft Advisories in 2024

Small Craft Advisory 80, NWS Philadelphia/Mount Holly

November 5, 2024

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 5, 2024, 2:34 AM EST. It took effect at Nov 5, 2024, 6:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2024, 2:34 AM EST (07:34 UTC)
In effect from
Nov 5, 2024, 6:00 PM EST
Expired
Nov 6, 2024, 6:00 PM EST
In force
24 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

121 
WHUS71 KPHI 050734
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
234 AM EST Tue Nov 5 2024

ANZ450>453-052300-
/O.NEW.KPHI.SC.Y.0080.241105T2300Z-241106T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
234 AM EST Tue Nov 5 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...From 6 PM this evening to 6 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MPS
4 follow-up statements
799 
WHUS71 KPHI 051725
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1225 PM EST Tue Nov 5 2024

ANZ450>453-061330-
/O.CON.KPHI.SC.Y.0080.241105T2300Z-241106T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
1225 PM EST Tue Nov 5 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM EST WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...From 6 PM this evening to 6 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
496 
WHUS71 KPHI 060816
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
316 AM EST Wed Nov 6 2024

ANZ450>453-062300-
/O.CON.KPHI.SC.Y.0080.000000T0000Z-241106T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
316 AM EST Wed Nov 6 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas around 5 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MPS
824 
WHUS71 KPHI 061429
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
929 AM EST Wed Nov 6 2024

ANZ450>453-062300-
/O.CON.KPHI.SC.Y.0080.000000T0000Z-241106T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
929 AM EST Wed Nov 6 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 3 to 5 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Staarmann
663 
WHUS71 KPHI 062259
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
559 PM EST Wed Nov 6 2024

ANZ450>453-070000-
/O.EXP.KPHI.SC.Y.0080.000000T0000Z-241106T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
559 PM EST Wed Nov 6 2024

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

Winds and seas are diminishing.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 12:35 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Nov 5, 12:35 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1235 AM EST Tue Nov 5 2024

.SYNOPSIS...
High pressure will dominate our weather into Wednesday. A warm front
lifts north of our area tonight and Tuesday, then a cold front
crosses the region later Wednesday into Thursday. High pressure then
returns by the end of the week. A storm system may arrive by the end
of the weekend into early next week.

&&

.NEAR TERM /THROUGH TODAY/...
Forecast on track, so only minor adjustments will be made to
the hourly grids.

A strong upper level ridge continues to build just off the east
coast while an area of high pressure gradually moves off the
New England coast towards the Canadian Maritimes. The result
will be dry and warm weather through Tuesday.

For tonight, weak onshore flow will continue which will result
in some stratus developing. Hi-resolution guidance wants to have
widespread dense fog developing, but thinking that might may be
overdone a bit given how dry it has been and turbulence in the
low-levels keeping things mixed. Cannot rule out some patchy
fog dense fog, especially in more sheltered areas and within the
coastal plain, but thinking most will see low stratus and
overcast skies for tonight. Regardless, it will be warm and
muggy with lows only dropping into the mid to upper 40s and low
50s.

For Tuesday, southwesterly flow strengthens with the cold front
approaching, ramping up the warm air and moisture advection.
Temperatures will soar into the low to mid 70s with dewpoints
pushing 60. Clouds in the morning should break for the
afternoon, and we should get some peaks of sunshine. The warmth
and dry weather rolls on.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
We start the short term with Bermuda high pressure maintaining
control across the region as a frontal boundary weakens to our west.
Winds around the high will be funneling some moist oceanic air into
the region, so we may end up with a fair amount of clouds or even
some spotty drizzle by the end of Tuesday night. Lows will be mild,
with some areas possibly failing to fall below 60, especially urban
areas and the coast.

Clouds and any drizzle should break up for a while on Wednesday
after dawn, and with a very warm air mass in place and some sun,
we'll be ready to make a run at record highs. Upper 70s to around 80
look likely, with near 70 along the coast and in the Poconos.

Cold front slowly slides south across the region Wednesday night and
Thursday. Temps Wednesday night should remain quite mild, as mild or
perhaps even a touch milder than Tuesday night, especially from
Philly south where the front arrives later. However, precip chances
Wednesday night look bleak.  By Thursday however, the front may
stall near or just south of our Delmarva zones, and this could help
spur a few showers to develop. Not enough to make any dent in the
drought, but perhaps enough to end the no-measurable-rain streak for
these areas. Highs will be cooler on Thursday with greater clouds
and the front sinking south, but still above normal... low 70s for
most.

See climate section below for both record highs and no-measurable
rain streak records.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Somewhat more seasonable air arrives finally Thursday night as the
front presses further south. Some clearing is also likely with lows
dropping into the 30s north, 40s central and south.

Cooler but still rather mild with some sunshine Friday. Highs mostly
in the 60s. However, a reinforcing cold front then passes and we
lose a few more degrees for Friday night and Saturday, while of
course, remaining generally dry.

By Sunday into Monday, a stronger frontal system approaches and may
finally bring the first widespread, if not especially heavy,
rainfall to the region in more than a month. This may be enhanced by
some tropical moisture from a system yet to form well to our south,
but that remains to be seen. Temps will remain a bit on the plus
side of normal.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas...

Tonight...Mainly VFR this evening except ACY and possibly MIV
is likely to fluctuate between VFR and MVFR cigs as there has
already been some stratus setting up near the coast. Expect low
stratus to become more widespread after midnight with all sites
expected to drop to at least MVFR cigs. Forecast guidance
continues to go quite low with conditions (both CIGs and VSBYs)
and while we did not go quite as low in the TAFs, do think that
there will be times of IFR stratus for most sites as we get
towards sunrise so we've trended conditions down in the latest
TAFs. VSBYs could also get quite low at times, potentially to
LIFR levels, but less confident on this. Winds light and
variable, though a general southerly direction will be favored.
Low confidence.

Tuesday...MVFR conditions at a minimum through the late morning
with stratus and maybe some lingering patchy fog. Ceilings will
lift around 16z-17z or so, and VFR expected through the rest of
the day. Winds out of the southwest around 5-10 kt. Moderate
confidence in timing of restrictions, low confidence in extent
of restrictions.

Outlook...

Sub-VFR, possibly IFR, mainly due to CIGS, possible late Tuesday
night into Wednesday. Otherwise, VFR conditions should prevail
through Saturday.

&&

.MARINE...
Sub-SCA conditions on the waters through tomorrow. Generally fair
weather though some light drizzle possible late tonight. Winds
generally out of the south around 10-20 kt with seas 2 to 4 feet.

Outlook...

Increasing southwesterly flow ahead of an approaching cold front
will bring conditions near SCA levels Tuesday night into Wednesday,
with wind gusts up to around 25 kts and waves up to 5 feet.
Conditions should subside with the frontal passage Wednesday night
with mainly sub-SCA expected Thursday through Saturday.

&&

.FIRE WEATHER...
While conditions remain dry across the region and thus keeping
the fire danger high, we do not anticipate the weather
conditions to be favorable for any significant fire spread due
to the light nature of the wind and higher RH values through
at least Wednesday.

We strongly recommend the public to follow burn restrictions and to
check with your state and local fire officials for more information.

&&

.CLIMATE...
A record stretch (consecutive days) without measurable
precipitation is in progress in Philadelphia. Currently at 36
days up to and including November 3. The previous record was 29
days from 1874.

A record stretch without measurable precipitation is in
progress in Georgetown, Delaware. Currently at 37 days up to and
including November 3. The previous record was 34 days from
October and November 2001.

A record stretch without measurable precipitation is in
progress in Wilmington, Delaware. Currently at 36 days up to
and including November 3. The previous record was 34 days from
January and February 1909.

Trenton, New Jersey: Currently at 36 days up to and including
November 3. Record is 38 days from April and May 1903. Record
will be tied if we midnight Tuesday night. Record will be
broken if we reach midnight Wednesday night.

Atlantic City International Airport, New Jersey: Currently at
32 days up to and including November 3. Record is 34 days from
August and September 1995. Record will be tied if we midnight
Tuesday night. Record will be broken if we reach midnight
Wednesday night.

Record-challenging warmth will be returning for Wednesday with
high temperatures forecasted to be in the upper 70s to around 80
degrees for many locations.

Record High Temperatures for November 6th:

SITE                 RECORD / YEAR
Allentown (ABE)..........78 / 1948
AC Airport (ACY).........77 / 1961
AC Marina (55N)..........72 / 1999
Georgetown (GED..........82 / 2022
Mount Pocono (MPO).......69 / 1978
Philadelphia (PHL).......79 / 1948
Reading (RDG)............79 / 1975
Trenton (TTN)............77 / 1948
Wilmington (ILG).........79 / 1948

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...RCM
NEAR TERM...Fitzsimmons/Hoeflich/MPS
SHORT TERM...RCM
LONG TERM...RCM
AVIATION...Fitzsimmons/Hoeflich/MPS/RCM
MARINE...Hoeflich/RCM
FIRE WEATHER...
CLIMATE...

Nearby

Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.